2 doctors weighed in:

I take a very small amount of ketoconazole for tinea versicolor, two pills every six months. Will this small amount effect my testosterone production?

2 doctors weighed in
Dr. Louis Cady
Psychiatry

In brief: Probably temporary

From my reading on your questions, orally administered ketoconazole can indeed affect testosterone synthesis.
However, since you only take it every six months, even if you take a "hit" in terms of testosterone synthesis for a few days to a week or so, you ought to be fine.

In brief: Probably temporary

From my reading on your questions, orally administered ketoconazole can indeed affect testosterone synthesis.
However, since you only take it every six months, even if you take a "hit" in terms of testosterone synthesis for a few days to a week or so, you ought to be fine.
Dr. Louis Cady
Dr. Louis Cady
Thank
Dr. James Seward
Dermatology

In brief: Ketoconazole

Ketoconazole is a prescription medication used by many dermatologists for tinea versicolor. It is can lead to decreased steroidogenesis and testosterone production, but a few pills twice a year should have minimal effect on those processes.
It should only be used under the guidance of a dermatologist or other capable physician and can be quite effective for tinea versicolor in many cases. I hope that helps.

In brief: Ketoconazole

Ketoconazole is a prescription medication used by many dermatologists for tinea versicolor. It is can lead to decreased steroidogenesis and testosterone production, but a few pills twice a year should have minimal effect on those processes.
It should only be used under the guidance of a dermatologist or other capable physician and can be quite effective for tinea versicolor in many cases. I hope that helps.
Dr. James Seward
Dr. James Seward
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors